Alert archive / Kentucky / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS Louisville, KY

February 16, 202139 counties in Kentucky

NWS Louisville, KY issued this winter storm watch at Feb 16, 2021, 2:20 PM CST for 39 counties in Kentucky. It took effect at Feb 17, 2021, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 2:20 PM CST (20:20 UTC)
In effect from
Feb 17, 2021, 6:00 PM CST
Expired
Feb 17, 2021, 2:57 AM CST
In force
Issued by
NWS Louisville, KY
All 39 counties

Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Russell County, KY, Scott County, KY, Simpson County, KY, Taylor County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS43 KLMK 162020
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
320 PM EST Tue Feb 16 2021

...Potential Winter Storm Wednesday Night into Early Friday 
Morning...

.Multiple rounds of wintry weather will be possible starting
Wednesday and continuing into early Friday morning. Snow and 
sleet accumulations could exceed four inches, and ice 
accumulations could range between a tenth and two tenths of an 
inch by early Friday morning. This will result in hazardous road 
conditions during this timeframe.

KYZ026>028-035>037-039>043-045>049-053>057-061>067-070>078-081-
082-170900-
/O.NEW.KLMK.WS.A.0003.210218T0000Z-210219T0600Z/
Ohio-Grayson-Hardin-Franklin-Scott-Harrison-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Hartford, Leitchfield, Elizabethtown, 
Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
320 PM EST Tue Feb 16 2021 /220 PM CST Tue Feb 16 2021/

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
EARLY FRIDAY MORNING...

* WHAT...Moderate to heavy mixed precipitation possible. Total
  snow and sleet accumulations up to 4 inches possible. Ice
  accumulations of up to two tenths of an inch possible.

* WHERE...Central Kentucky.

* WHEN...From Wednesday evening through early Friday morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

DM
1 follow-up statement
618 
WWUS43 KLMK 170857
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
357 AM EST Wed Feb 17 2021

...THIRD WINTER STORM TO AFFECT SOUTH CENTRAL INDIANA AND CENTRAL
KENTUCKY TONIGHT AND THURSDAY...

.Multiple rounds of wintry weather are expected later today 
through early Friday morning. Snow accumulations greater than 4 
inches will be possible across portions of south-central Kentucky 
during the period with lighter snowfall accumulations expected 
north of the Western Kentucky and Bluegrass Parkways. 

KYZ040>042-046>049-053>057-061>067-070>078-081-082-172200-
/O.UPG.KLMK.WS.A.0003.210218T0000Z-210219T0600Z/
/O.NEW.KLMK.WS.W.0004.210218T0000Z-210219T1200Z/
Woodford-Fayette-Bourbon-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Versailles, Lexington, Paris, 
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
357 AM EST Wed Feb 17 2021 /257 AM CST Wed Feb 17 2021/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ FRIDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 3 to 5 inches with isolated higher amounts and
  ice accumulations of a light glaze will be possible.

* WHERE...Portions of south-central and east-central Kentucky.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM 
  CST/ Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For Kentucky Road Conditions please visit http://goky.ky.gov

&&

$$

KYZ026>028-035>037-039-043-045-172200-
/O.UPG.KLMK.WS.A.0003.210218T0000Z-210219T0600Z/
/O.NEW.KLMK.WW.Y.0010.210218T0000Z-210219T1200Z/
Ohio-Grayson-Hardin-Franklin-Scott-Harrison-Anderson-Nicholas-
Nelson-
Including the cities of Hartford, Leitchfield, Elizabethtown, 
Frankfort, Georgetown, Cynthiana, Lawrenceburg, Carlisle, 
and Bardstown
357 AM EST Wed Feb 17 2021 /257 AM CST Wed Feb 17 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 AM EST /6 AM CST/ FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 inches
  are expected.

* WHERE...Portions of central Kentucky.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM 
  CST/ Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For Kentucky Road Conditions please visit http://goky.ky.gov

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-029>034-038-172200-
/O.NEW.KLMK.WW.Y.0010.210218T0000Z-210219T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-
Henry-Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Shepherdsville, 
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, 
and Taylorsville
357 AM EST Wed Feb 17 2021 /257 AM CST Wed Feb 17 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 AM EST /6 AM CST/ FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Southern Indiana and portions of north-central Kentucky.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM 
  CST/ Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For Indiana Road Conditions please visit https://pws.trafficwise.org/pws

For Kentucky Road Conditions please visit http://goky.ky.gov

&&

$$

MJ

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 11:48 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 16, 11:48 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1248 PM EST Tue Feb 16 2021

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 250 AM EST Tue Feb 16 2021

Chilly and quiet morning across the region in the wake of
yesterday's system. Satellite imagery shows low clouds continue to
blanket the area with a break in the clouds along the Wabash River.
Regional METARs indicate light snow ongoing generally west of I-65,
with occasional reductions in visibility coinciding with the snow.
KY Mesonet and ASOS observations report current temperatures in the
teens with the coldest temperatures across western KY. Current wind
chills are in the single digits with some of the stations along the
western edge of the CWA having wind chills dip below zero.

As we move through today, expect area of surface high pressure will
begin to nose its way into the upper OH Valley and Great Lakes
region. Winds will initially be out of the west and northwest at
around 10 mph on the backside of the exiting low, then becoming
light and variable later tonight as they begin to shift to the
northeast and east with high pressure building into the area.
Flurries/light snow showers will continue to be possible on and off
throughout the day as low-level moisture through the DGZ lingers
over the area. Temperatures will remain well below climatological
normals with afternoon highs in the upper teens and lower 20s and
wind chills struggling to break out of the single digits. Tonight
lows are progged to be in the single digits to lower teens.

.Long Term...(Wednesday through Monday)
Issued at 303 AM EST Tue Feb 16 2021

...WINTER STORM POSSIBLE WEDNESDAY NIGHT THROUGH EARLY FRIDAY...

Wednesday through Monday...

========================================
Synoptic Overview
========================================

At the start of the period, a large broad trough axis is expected to
be centered over the high Plains with a ridge off the US west coast
and one out over the southwestern Atlantic.  This trough axis is
forecast to shift to the east on Wednesday bring yet another round
of wintry weather to the Ohio and Tennessee Valleys in the Wednesday
night through Thursday time frame.   The upper trough axis looks to
move through the region by late Friday with a more zonal upper level
pattern developing through the upcoming weekend.  Latest data
suggests that another short wave trough axis cruising through in the
flow may impact the region late Sunday and into Monday bringing
another round of precipitation to the region.  Beyond the Monday, a
northwesterly upper level flow pattern is favored to develop across
the CONUS until the pattern flattens back out around mid-week next
week.

========================================
Model Discussion and Sensible Weather
========================================

For Wednesday, the day should start off dry and cold with lows in
the single digits.  Temps could be colder if we had any sort of
clearing.  Temperatures will moderate slightly under the southwest
flow aloft with readings in the afternoon topping out in the mid-
upper 20s over southern IN and northern Kentucky with upper 20s
likely over southern KY.

As of this writing, significant spatial and temporal spread remains
quite high within the model data with significant differences between
the global and the higher resolution models.  In particular, the
global models are not as aggressive with developing precipitation
Wednesday night with the lead wave, but instead place more emphasis
on the second wave coming through during the day on Thursday.  On
the other hand, the higher resolution data (NAM in particular) is
much more aggressive in precipitation develop Wednesday night and
into Thursday.

As we've just seen in the last event, while surface temperatures
will remain fairly cold, the ever elusive elevated warm layer will
again be a player with this storm system.  In general, the global
models are cooler with their model profiles while the NAM runs again
surge the elevated warm layer all the way up to the Ohio River. This
results in a variety of precipitation types once again, and the
variation in type leads to large spreads in accumulation potential.

We currently believe there is a threat of significant wintry
accumulations in the Wednesday night and Thursday time frame.
However, given the continued spreads within the model guidance and
above normal uncertainty of the evolution and track of the system,
we coordinated with surrounding offices to hold back on headlines
with this forecast cycle.  As a group, we feel that it would be
prudent to get another full model cycle of data later today and re-
evaluate the trends this afternoon.   With that said, it would appear
that Winter Storm Watches will be required in later forecasts as
significant amounts of wintry precipitation look likely.

After this system moves out on Friday, we'll have another shot of
cold behind it as the large cold airmass from the Plains is
exhausted through the Ohio Valley and east coast.  Temps Friday will
be cold with highs in the upper teens/20s, but these are probably
overdone if we have another round of wintry weather with a decent
snowpack.  Lows Friday night are currently forecast to go into the
single digits, but if we got some clearing skies, a period of below
zero readings is possible.  We expect to see a moderation in
temperatures as we go through the weekend, though probably not as
quick of a jump as the model suggest.  A large amount of the heating
will likely go into melting snowpack and ice instead of heating the
lower boundary layer.  For now, plan on going with highs in the
lower 30s on Saturday and aiming for the upper 30s by Sunday.

A quick moving short wave trough axis will swing through on Sunday
bringing mainly rain showers to the region as low-level thermal
profiles will be much warmer with that system.  In it's wake,
temperatures do not appear to drop too much with highs on Monday
probably topping out in the upper 30s to around 40.

========================================
Societal Impacts For the Period
========================================

Through the period, Wednesday through Friday, cold temperatures will
be an issue, especially in areas that saw significant icing and
power outages.  Cold mornings will be impactful for restoration
crews working out in the elements and low wind chill values.

Another period of negative travel impacts will be possible late
Wednesday and Thursday due to the anticipated wintry weather.
Significant snowfall accumulations will pose hazardous travel
conditions across the region.  The threat of the elevated warm layer
aloft may result in more icing accumulations in areas that do not
need any more icing.  Should more icing and significant snowfall
occur, this will hamper ongoing power restorations in portions of
Kentucky.

Residents of central Kentucky should continue to monitor forecasts
and be prepared for the possibility of another winter storm in the
late Wednesday and Thursday time frame.

========================================
Forecast Confidence
========================================

Timing/Precipitation Type and amounts Wed-Fri:  Low-Medium
Risk of Meeting Warning Criteria Wed-Fri     :  Low-Medium
Risk of Negative Societal Impacts Wed-Fri    :  Medium-High
Warming Trend Over Weekend and into Next Week:  Medium-High

&&

.Aviation...(18Z TAF Issuance)
Issued at 1246 PM EST Tue Feb 16 2021

A stratus deck continues to drop flurries and light snow showers
over central Kentucky. This activity is below levels that the radar
can sample in most places. This is making their location difficult
to find and forecast. Guidance is also having a hard time seeing
this or the huge clearing north and west of central Kentucky. While
HNB is currently in this clearing, it's difficult to determine if
the stratus will continue to retreat or fill in over the cleared
area.

In the TAFs, kept the stratus deck in place without moving it much
over the next few hours. Many times these low level clouds remain
longer than initially thought, and confidence is low in the cloud
deck's next move.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...JML
Long Term...MJ
Aviation...KDW
Hazardous weather outlook, Feb 16, 2:16 AM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
316 AM EST Tue Feb 16 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170830-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
316 AM EST Tue Feb 16 2021 /216 AM CST Tue Feb 16 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Area roads will remain snow covered and treacherous through the
morning. Watch out for falling limbs and power lines.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A storm system is forecast to impact the region Wednesday afternoon
into the day on Thursday. Additional snow and ice accumulations will
be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report ice and snow totals.

JML/MJ

In the hours before

Local storm report, Feb 16, 10:08 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     SNOW             2 NNE NEW ALBANY        38.33N 85.81W
02/16/2021  M3.9 INCH        FLOYD              IN   PUBLIC

&&
Local storm report, Feb 16, 10:41 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             PLUM SPRINGS            37.02N 86.38W
02/16/2021  M2.5 INCH        WARREN             KY   UNKNOWN

            INCLUDES 1 INCH SLEET. REPORTED BY PRIVATE
            METEOROLOGIST.

&&
Local storm report, Feb 16, 10:43 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     SNOW             3 N CAREFREE            38.28N 86.35W
02/16/2021  E3.0 INCH        CRAWFORD           IN   TRAINED SPOTTER

&&
Local storm report, Feb 16, 10:52 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     SNOW             5.7 SSE MILLTOWN        38.27N 86.23W
02/16/2021  M3.2 INCH        HARRISON           IN   COCORAHS

0800 AM     SNOW             9.2 SE ORLEANS          38.57N 86.33W
02/16/2021  M4.3 INCH        ORANGE             IN   COCORAHS

&&
Local storm report, Feb 16, 10:59 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     SNOW             3 NE FRANKFORT          38.22N 84.83W
02/16/2021  E5.3 INCH        FRANKLIN           KY   PUBLIC

            INCLUDES 1.4 INCHES SLEET.

&&
Local storm report, Feb 16, 11:11 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             5.5 N SCOTTSVILLE       36.83N 86.20W
02/16/2021  M2.8 INCH        ALLEN              KY   COCORAHS

            STORM TOTAL INCLUDING 1.5 INCHES OF SLEET.

0700 AM     SNOW             4.9 NE SCOTTSVILLE      36.80N 86.13W
02/16/2021  M2.5 INCH        ALLEN              KY   COCORAHS

            SNOW AND SLEET.

0915 AM     SNOW             1.1 NNE DUBRE           36.85N 85.54W
02/16/2021  M1.0 INCH        CUMBERLAND         KY   COCORAHS

            COMBINATION OF FREEZING RAIN AND SNOW.

0700 AM     SNOW             6 N HEFLIN              37.59N 86.99W
02/16/2021  M2.5 INCH        OHIO               KY   COCORAHS

&&

Nearby

Winter Storm Watches in Kentucky, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.